Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: Expert Opinions on HIV Cure Research
   
Ask the Experts About

Hepatitis and HIV CoinfectionHepatitis and HIV Coinfection
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


HIV/HCV co-treatment
Sep 6, 2006

Dear Doctor,

Currently I am having coinfection of HIV/HCV and started treatment for HCV about 5 weeks ago. The below information is what I have went through and would like to get your opinion about the side effects and damage on my body when taking both treatments for HIV and HCV. Please kindly answer. Thank you.

************************************* HIV/HCV 1. Pegylated interferon 2. ribavirin 1000mg 3. combivir 4. Taletra

Before HCV Treatment - CD4: 350 - HIV Virus Undetectable

After HCV Treatment of 5 weeks - While Cells Count: Normal - AST/ALT/TB: 35/53/1.7 - HCV Genotype 1a - HCV RNA bDNA 2.14 x1000000 IU/ml *************************************

Response from Dr. McGovern

I think it is very important to be treated for hepatitis C if you have liver disease. HIV infected patients appear to be at increased risk for scarring of the liver so I agree with this approach.

You will want to follow your blood counts carefully. Sometimes we have seen significant anemia on ribavirin and combivir.

Your white cell count may drop as well, but usually this can be addressed with growth factors.

Other common side effects include fatigue, flu-like symptoms, depression, irritatability, inability to sleep, weight loss, poor appetite and other side effects.



Previous
Hep C risk?
Next
Dr. M - Need your help please!!!!!!!!!!!

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement